MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR INTERFACE; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR INTERFACE; BTT
Model Number OPT318
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is in the process of completing our investigation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in turkey reported via a fisher and paykel (f&p) healthcare representative that the tubing of 3 opt318 optifolow junior nasal cannulas were broken.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.Method: the complaint opt318 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photograph provided by the customer and our knowledge of the product.Result: visual inspection of the provided photograph revealed that the tubing of the complaint devices was detached from the swivel grip joint.Conclusion: without the complaint device, we are unable to determine the cause of the reported event.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula/tube joint, as well as the swivel grip joint.If there are any failures the entire batch is put aside for further investigation.The subject opt318 optiflow junior nasal cannula would have met the required specification at the time of production.
 
Event or Problem Description

Brand Name
OPTIFLOW JUNIOR INTERFACE
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road,
suite 300
irvine, CA 92618
9494534000
MDR Report Key16011110
Report Number9611451-2022-01216
Device Sequence Number6419449
Product Code BTT
UDI-Device Identifier09420012432308
UDI-Public(01)09420012432308(10)2102010119(11)220201
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT318
Device Catalogue NumberOPT318
Device Lot Number2102010119
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown